International Journal of Trichology International Journal of Trichology
 Print this page Email this page Small font sizeDefault font sizeIncrease font size
 
 
  Home | About IJT | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions | Online submission | Subscribe | Advertise | Contact us | Login   
 
CASE REPORT
Year : 2018  |  Volume : 10  |  Issue : 6  |  Page : 286-288

Suspected herpes zoster-associated encephalitis during treatment with oral tofacitinib in alopecia universalis


Department of Dermatology, University of California, Irvine, California, USA

Correspondence Address:
Ms. Anna-Marie Hosking
Department of Dermatology, University of California, 118 Med Surge I, Irvine 92697, California
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijt.ijt_87_18

Rights and Permissions

Systemic administration of Janus kinase inhibitors (JAKis) is associated with adverse events, including serious infections, malignancy, and herpes zoster (HZ). Herein, we report a case of a 17-year-old male with alopecia universalis who developed suspected HZ-associated encephalitis (HZAE) during treatment with oral tofacitinib. Oral tofacitinib was immediately discontinued, and the patient was started on antiviral treatment. We present this case to highlight a serious complication that can arise with oral JAKi therapy. Physicians should have a high index of clinical suspicion for HZAE in any patient presenting with a vesicular rash and concomitant neurologic impairments while systemically immunosuppressed.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed50    
    Printed1    
    Emailed0    
    PDF Downloaded4    
    Comments [Add]    

Recommend this journal